Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 20, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 6, 2021, 1:57 PM PST. It took effect at Mar 7, 2021, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2021, 1:57 PM PST (21:57 UTC)
- In effect from
- Mar 7, 2021, 4:00 PM PST
- Expired
- Mar 8, 2021, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
053 WHUS76 KMFR 062157 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 157 PM PST Sat Mar 6 2021 PZZ350-370-071215- /O.CON.KMFR.SC.Y.0030.000000T0000Z-210307T0300Z/ /O.CON.KMFR.SE.W.0019.210307T0300Z-210307T1200Z/ /O.CON.KMFR.SC.Y.0031.210307T1200Z-210308T0000Z/ /O.UPG.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ /O.NEW.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 157 PM PST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... * WHAT...Steep seas 9 to 12 ft into Sunday. South winds 20 to 30 kt with gusts to 40 kt reaching peak strength tonight. Wind driven seas become dominant this evening, and become very steep and hazardous at 10 to 12 ft. Winds ease and seas transition to swell dominated to 10 to 15 ft Sunday morning. A heavy, long period northwest swell builds in Sunday afternoon with very steep and hazardous seas of 17 to 19 ft at 16 seconds into early Monday morning. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 7 PM PST this evening. For the Hazardous Seas Warning, from 7 PM this evening to 4 AM PST Sunday. For the next Small Craft Advisory, from 4 AM to 4 PM PST Sunday. For the next Hazardous Seas Warning, from 4 PM Sunday afternoon through 4 AM PST early Monday morning. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-376-071215- /O.CON.KMFR.SC.Y.0030.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0019.210307T0300Z-210307T1200Z/ /O.UPG.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ /O.NEW.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 157 PM PST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... * WHAT...Steep seas 9 to 12 ft into Sunday. South winds 20 to 30 kt continue through late tonight. Wind driven seas become dominant this evening, and very steep and hazardous. Winds ease Sunday, and seas transition to swell dominated to 10 to 15 ft. A heavy, long period northwest swell builds in late Sunday afternoon with very steep and hazardous seas of 16 to 18 ft at 16 seconds into early Monday morning. * WHERE...All areas, except the steepest seas tonight are expected north of Gold Beach. * WHEN...For the Small Craft Advisory, until 4 PM PST Sunday. For the Hazardous Seas Warning, from 7 PM this evening to 4 AM PST Sunday. For the next Hazardous Seas Warning, from 4 PM Sunday to 4 AM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
522 WHUS76 KMFR 070433 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 833 PM PST Sat Mar 6 2021 PZZ356-376-071745- /O.CON.KMFR.SE.W.0019.000000T0000Z-210307T1200Z/ /O.CON.KMFR.SC.Y.0030.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 833 PM PST Sat Mar 6 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... * WHAT...South winds 20 to 30 kt with gusts to 40 kt reaching peak strength tonight. Wind driven seas become dominant this evening, and become very steep and hazardous at 10 to 12 ft tonight. Winds ease and seas transition to swell dominated to 10 to 15 ft Sunday morning. A heavy, long period northwest swell builds in Sunday afternoon with very steep and hazardous seas of 17 to 19 ft at 16 seconds into early Monday morning. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 4 AM PST Sunday. For the Hazardous Seas Warning, from 4 PM Sunday to 4 AM PST Monday. For the Small Craft Advisory, until 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-071745- /O.CON.KMFR.SE.W.0019.000000T0000Z-210307T1200Z/ /O.CON.KMFR.SC.Y.0031.210307T1200Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 833 PM PST Sat Mar 6 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... * WHAT...Very steep hazardous seas 9 to 12 ft with south winds 20 to 30 kt through late tonight. Winds ease Sunday, and seas transition to swell dominated to 10 to 15 ft. A heavy, long period northwest swell builds in late Sunday afternoon with very steep and hazardous seas of 16 to 18 ft at 16 seconds into early Monday morning. * WHERE...All areas, except the steepest seas tonight are expected north of Gold Beach. * WHEN...For the first Hazardous Seas Warning, until 4 AM PST Sunday. For the second Hazardous Seas Warning, from 4 PM Sunday to 4 AM PST Monday. For the Small Craft Advisory, from 4 AM to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
563 WHUS76 KMFR 071213 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 413 AM PST Sun Mar 7 2021 PZZ356-376-080115- /O.EXP.KMFR.SE.W.0019.000000T0000Z-210307T1200Z/ /O.CON.KMFR.SC.Y.0030.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ /O.NEW.KMFR.SC.Y.0032.210308T1200Z-210310T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 413 AM PST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Steep seas of 9 to 13 ft this morning, becoming swell dominated this afternoon. A heavy, long period swell builds this afternoon with seas becoming very steep and hazardous at 14 to 18 ft at 17 seconds. Seas gradually subside Monday into Tuesday, but remain steep at 11 to 16 ft at 16 seconds. South winds increase Monday afternoon to 15 to 25 kt with gusts to 30 kt and persist into Tuesday. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday, with seas peaking late this evening into early Monday morning. For the next Small Craft Advisory, from 4 AM Monday to 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-080115- /O.EXP.KMFR.SE.W.0019.000000T0000Z-210307T1200Z/ /O.CON.KMFR.SC.Y.0031.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ /O.NEW.KMFR.SC.Y.0032.210308T1200Z-210310T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 413 AM PST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Steep seas of 10 to 15 ft this morning, becoming swell dominated this afternoon. A heavy, long period swell builds this afternoon with seas becoming very steep and hazardous at 15 to 18 ft at 17 seconds. Seas gradually subside Monday into Tuesday, but remain steep at 11 to 16 ft at 16 seconds. South winds increase Monday afternoon to 15 to 25 kt with gusts to 30 kt and persist into Tuesday. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday, with seas peaking late this evening into early Monday morning. For the next Small Craft Advisory, from 4 AM Monday to 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
504 WHUS76 KMFR 072247 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 247 PM PST Sun Mar 7 2021 PZZ356-376-081200- /O.CON.KMFR.SC.Y.0030.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ /O.CON.KMFR.SC.Y.0032.210308T1200Z-210310T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 247 PM PST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Steep seas of 9 to 13 ft this morning, increasing to 14 to 18 ft, then diminishing to 11 to 16 ft. South winds increase Monday afternoon to 15 to 25 kt with gusts to 30 kt. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday. For the next Small Craft Advisory, from 4 AM Monday to 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-081200- /O.CON.KMFR.SC.Y.0031.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.W.0020.210308T0000Z-210308T1200Z/ /O.CON.KMFR.SC.Y.0032.210308T1200Z-210310T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 247 PM PST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Steep seas of 10 to 15 ft, becoming very steep at 15 to 18 ft at 17 seconds, then subside to 11 to 16 ft at 16 seconds. South winds increase Monday afternoon to 15 to 25 kt with gusts to 30 kt. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday. For the next Small Craft Advisory, from 4 AM Monday to 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
395 WHUS76 KMFR 081020 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 220 AM PST Mon Mar 8 2021 PZZ350-356-370-376-082330- /O.CON.KMFR.SE.W.0020.000000T0000Z-210308T1200Z/ /O.EXT.KMFR.SC.Y.0032.210308T1200Z-210310T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 220 AM PST Mon Mar 8 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Very steep and hazardous seas 17 to 19 ft at 16 seconds through early this morning. Seas gradually subside today, but remain steep at around 12 to 14 ft. South winds increase this afternoon to 15 to 25 kt with gusts up to 30 kt. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 4 AM PST early this morning. For the Small Craft Advisory, until 4 AM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 6, 8:47 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 6, 8:47 AM PST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Medford OR
847 AM PST Sat Mar 6 2021
.DISCUSSION...Upper level clouds have thinned out west of the
Cascades and are steadily doing so across the east side. Mid-
level clouds are hanging around the region's peaks and ridges,
but these too will thin as the day goes on. This will allow for
more than the patchy sun many places are now experiencing to get
through. Have updated the MaxT for this afternoon accounting for
this reduction in cloud cover. This raised temperatures by one or
two degrees across N. Cal., along the Cascades and eastern Douglas
County, and across much of the area east of the Cascades. Other
places remained the same after the update.
Road cameras show the only places with snow on the roads are
either in the high Cascades or along passes east of the Cascades.
Other areas do still have snow on the grass and other more
insulated surfaces. Expecting most of the snow to melt this
afternoon in less shaded areas. Temperatures in the Rogue and
Umpqua should remain above freezing tonight, but in the Illinois
and Applegate valleys temperatuers are expected to fall below
freezing. Be aware that this could occur before precipitation from
the next front comes in and could cause a thin layer of ice to
develop over remaining water. If the next front produces rain
before freezing temperatures devlop, the rain and mixing winds
should prevent this frozen leyer from developing.
Timing remains the same with the next front moving in, so the rest
of the near term forecast remains unaltered. See the previous
discussion for further details on this front. -Miles
&&
.AVIATION...For the 06/12Z TAF Cycle...A cold front is slowly moving
though the area this morning. Most precipitation associated with it
is now east of the Cascades with some light rain lingering in areas
east of I-5. Overall conditions are a mix of VFR/MFR with areas of
LIFR/IFR in heavier precipitation, both along the coast and east of
the Cascades. Behind the front, VFR conditions prevail, although
there could be some temporary MVFR/IFR cigs in west side valleys if
enough clearing occurs this morning. Overall conditions will improve
to VFR later this morning into the afternoon as drier air moves into
the lower layers of the atmosphere. /BR-y
&&
.MARINE...Updated 830 AM PST Saturday 06 Mar 2021...Steep seas
persist through the weekend, gradually subsiding to 10 to 12 ft
today. Another front will move through the region tonight, bringing
an increase in south winds (which could approach gales this evening)
and the return of very steep wind driven seas. Winds ease again late
tonight into Sunday morning and seas will become swell dominated.
A heavy long period northwest swell of 16 to 19 ft at 16 to 17
seconds builds into the waters Sunday with seas expected to peak
Sunday night. Seas gradually subside later Monday as another, weaker
front passes through the region. Winds are likely to become
northerly Tuesday night with seas becoming dominated by northerly
wind seas. North winds will be strongest south of Cape Blanco with
generally improving conditions Wednesday into Friday. /BR-y/Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 1 PM Sunday to 7 AM PST Monday for
ORZ021-022.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 4 PM PST Sunday for PZZ356-376.
Hazardous Seas Watch from Sunday afternoon through late Sunday
night for PZZ350-356-370-376.
Hazardous Seas Warning from 7 PM this evening to 4 AM PST Sunday
for PZZ350-356-370-376.
Small Craft Advisory until 7 PM PST this evening for PZZ350-370.
Small Craft Advisory from 4 AM to 4 PM PST Sunday for
PZZ350-370.In the hours before
Local storm report, Mar 6, 12:15 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Medford OR
1215 PM PST SAT MAR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN 5 WSW GRANTS PASS 42.41N 123.41W
03/06/2021 M1.28 INCH Josephine OR TRAINED SPOTTER
24HR RAIN PRECIPITATION TOTAL FROM 8AM TO 8AM PST. AMOUNT
DOES INCLUDE A SMALL AMOUNT OF MELTED SNOW FROM THE
MORNING.
&&
MBLISSNearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.